MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5808489
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Vomiting (2144); Dizziness (2194)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a reporter for the lay user/patient contacted lifescan (lfs) united states, alleging that the patient¿s onetouch ultra2 meter would not power on.The complaint was classified based on the customer care agent (cca) documentation.The reporter indicated that the alleged power issue began around (b)(6) 2024.The patient manages their diabetes with oral medication, diet and exercise.The reporter claimed the patient continued to follow their usual diabetes management routine in response to the alleged issue.The reporter indicated that 1 day prior to the start of the alleged issue, the patient began to develop symptoms of ¿weakness in legs, dizziness and vomiting¿.However, 2 days after the start of the alleged issue the patient¿s symptoms worsened.The reporter claimed the patient was taken to the hospital where they were treated with 2 doses of insulin (type/amount not reported) and the patient felt better afterwards.The reporter claimed the patient obtained a blood glucose result of ¿128 mg/dl¿ on the doctor¿s meter after receiving the treatment.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time and there was no indication of misuse of the device.The cca confirmed the correct test strips were being used for testing.The cca noted the meter would power on manually when the power button was pressed and when a new test strip was inserted.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute high blood glucose excursion after the alleged issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20274664
Report Number3009698388-2024-00029
Device Sequence Number3505405
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5808489
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown